MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed hemoglobin result generated on the cell dyn emerald for one sample on (b)(6) 2021.The following data was provided: hemoglobin results = 3.0 g/dl, repeats = 10.0 g/dl and 13.0 g/dl no impact to patient management was reported.
 
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party? no.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer performed cleaning and flushing as troubleshooting instructed by the customer service over phone.Preventive maintenance (pm) was also arranged and completed and no instrument issue was found.Field service could not reproduce the complaint issue during the service visit.The results from the first count were overly low for all main parameters (wbc/rbc/hgb/plt), followed by gradually increased rbc and hgb in each subsequent run.This indicated a possibility of inadequate mixing probably due to limited sample volume in a capillary tube, which resulted in the initial depressed results as well as count-to-count variations observed in this ticket.A review of tracking and trending did not identify any trends for the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the investigation no systemic issue or deficiency of the cell-dyn emerald, serial number (b)(6) was identified.This follow up is being submitted to include d8 and h6 information previously submitted using the h10 section in their respective fields.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
MDR Report Key11685672
Report Number2919069-2021-00012
Device Sequence Number19604203
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1